Alert archive / Pennsylvania / Special Weather Statements in 2011
Special Weather Statement, NWS State College, PA
NWS State College, PA issued this special weather statement at Jul 26, 2011, 4:16 PM EDT for Northumberland County, Pennsylvania. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 26, 2011, 4:16 PM EDT (20:16 UTC)
- Expired
- Jul 26, 2011, 4:45 PM EDT
- In force
- 29 min
- Issued by
- NWS State College, PA
County Northumberland County, PA
The radar
The State College radar (KCCX), 122 km from the middle of the area, began a volume at 20:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 8.3 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 63 J/kg
- Mixed-layer CIN
- -59 J/kg
- Mixed-layer LCL
- 731 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- -31 m²/s²
- 0-3 km storm-relative helicity
- -79 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 4.8
The text
As transmitted, in the capitals the NWS used until 2016.
608
WWUS81 KCTP 262016
SPSCTP
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
416 PM EDT TUE JUL 26 2011
PAZ052-053-262045-
COLUMBIA PA-NORTHUMBERLAND PA-
416 PM EDT TUE JUL 26 2011
...A SHOWER WITH HEAVY RAIN AND GUSTY WINDS WILL AFFECT SOUTH
CENTRAL COLUMBIA AND SOUTHERN NORTHUMBERLAND COUNTIES...
AT 414 PM EDT...A SHOWER WITH HEAVY RAIN AND GUSTY WINDS WAS NEAR
SUNBURY...MOVING SOUTHEAST AT 30 MPH.
WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE. THIS SHOWER WILL
BE NEAR SNYDERTOWN AROUND 420 PM...FARNSWORTH AROUND 425
PM...SHAMOKIN AROUND 435 PM AND KULPMONT AROUND 445 PM.
THIS WILL IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 11...STATE ROAD
61.
LAT...LON 4070 7660 4081 7680 4094 7677 4093 7656
4090 7657 4089 7655 4089 7653 4092 7653
4093 7652 4092 7639 4081 7630
$$
FORECASTER: DANGELOWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this special weather statement went out at Jul 26, 4:13 PM EDT, 3 minutes earlier.
Area forecast discussion, Jul 26, 4:13 PM EDT, 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 413 PM EDT TUE JUL 26 2011 .SYNOPSIS... A SURFACE COLD FRONT WILL MOVE TO OUR EAST THIS EVENING AND BE FOLLOWED BY A DEEP NORTHWEST FLOW FOR THE NEXT 36 HOURS. COOLER AND LESS HUMID AIR WILL FILTER INTO THE REGION TONIGHT THROUGH WEDNESDAY. A BROAD BUT RATHER FLAT UPPER RIDGE OVER THE CENTRAL U.S. WILL BUILD NORTHEAST AND BRING A RETURN TO HOT AND HUMID WEATHER FOR LATE IN THE WEEK INTO THE UPCOMING WEEKEND. THE PEAK OF THE HEAT WILL BE FRIDAY AND SATURDAY. && .NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/... SFC COLD FRONTAL BOUNDARY EXTENDING FROM THE FINGER LAKES REGION...SWWD THROUGH THE NW MTNS OF PENN. A BROAD AREA OF WEAK TO MDT LLVL CONVERGENCE WITH FAIRLY STRONG 0-3KM NWRLY BULK SHEAR OF 35 TO 40 KTS WAS COMBINING TO PRODUCE ISOLATED TO SCTD...RELATIVELY LOW-TOPPED CONVECTION ATTM. EXPECT THE SHOWERS AND ISOLATED TSRA TO GROW A BIT MORE IN THE STRONGLY SHEARED ENVIR BETWEEN NOW AND 21Z...AND AFFECT THE CENTRAL MTNS...EAST ACRS THE CENTRAL SUSQ VALLEY. THE STEEPEST MID LEVEL LAPSE RATES WILL BRUSH BY JUST TO THE NE OF THE CWA LATE TDY...SUPPORTING THE STRONGEST STORMS ACRS KBGMS CWA. NOT OUT OF THE QUESTION TO SEE A HIGHLY LOCALIZED/BRIEF SVR WIND GUST FROM A TSRA EAST OR SE OF KIPT LATE TDY...BUT THE MORE LIKELY SCENARIO IS FOR NO THUNDER WITH BRIEF WEST TO NW WIND GUSTS OF 35 TO 45 MPH. A REFRESHING AIR MASS WILL ARRIVE BY TONIGHT AS HIGH PRES BUILDS IN BEHIND THE FRONT AND LYR PWATS DROP BELOW NORMAL. THIS WILL FINALLY BRING SOME RELIEF /ALBEIT BRIEF/ FROM THE RECENT SPELL OF HOT AND HUMID WX. CANT RULE OUT SOME PATCHY RVR VLY FOG OVRNGT. LOWS TEMPS AT DAYBREAK WED WILL RANGE FROM THE LOW-MID 50S IN THE NRN MTNS TO THE LOW-MID 60S IN THE SE METRO AREAS. && .SHORT TERM /6 AM WEDNESDAY MORNING THROUGH 6 PM WEDNESDAY/... SFC HIGH PRESSURE BENEATH NW FLOW ALOFT WILL SLIDE SE FROM THE GREAT LAKES AND BECOME CENTERED OVER PENN WEDNESDAY AFTERNOON AND NIGHT. THIS WEATHER FEATURE WILL BE ACCOMPANIED BY ABUNDANT SUNSHINE A LIGHT NORTH TO NW WIND...SLIGHTLY BELOW NORMAL MAX TEMPS...AND VERY COMFORTABLE DEWPOINTS IN THE LOWER TO MID 50S. && .LONG TERM /WEDNESDAY NIGHT THROUGH TUESDAY/... EXPECT FAIR/DRY WEATHER THRU WED NIGHT WITH NEAR NORMAL TEMPS. THE UPPER LEVEL HIGH WILL CONTINUE TO BUILD EASTWARD AS A WEAK TROUGH MOVES THROUGH FRIDAY. THIS RIDGE WILL ALLOW FOR THE RETURN TO HOT AND HUMID CONDITIONS WITH ENSEMBLE DATA SHOWING ANOMALOUS H5 HGTS AND H85 TEMPS. CURRENT FCST HIGHS IN THE MID-UPPER 90S FOR FRI COMBINED WITH 65-70F DEWPOINTS COULD MAKE FOR A EXCESSIVE HEAT/HEAT ADVY SITUATION IN THE CNTRL AND SE ZONES FOR FRIDAY. HAVE LEFT WORDING IN THE HWO AND A WATCH COULD BE POSSIBLE. RING OF FIRE SYNOPTIC PATTERN WILL LEAVE THE AREA VULNERABLE TO MESOSCALE DISTURBANCES ROTATING AROUND THE PERIPHERY OF THE CLOSED 594DM HIGH. THE MODELS ARE IN DECENT AGREEMENT WITH A POTENTIAL MCS MOVING ACROSS NRN PA LATE THURSDAY AND ANOTHER CHANCE ON FRIDAY. WEAK ZONAL FLOW MAY ALLOW FOR CHANCE CONVECTION OVER THE WEEKEND...WITH A POSSIBLE SHORT WAVE RIPPLING THROUGH SATURDAY AFTERNOON. WHICH COULD BRING ANOTHER ROUND OF SHOWERS AND TSRA...MAINLY ALONG THE SOUTHERN HALF OF THE STATE. A DEEP TROUGH SHOULD MOVE THROUGH THE AREA LATE WEEKEND...EARLY NEXT WEEK. THERE IS SOME DISCREPANCY ABOUT THE TIMING OF THIS SYSTEM. THE GFS IS TENDING FOR A DEEPER TROUGH AND MOVING THROUGH LATE MONDAY AND THE ECMWF BRINGS IT THROUGH EARLY MONDAY. SO HAVE LEFT SLIGHT CHANCE POPS FOR MONDAY DUE TO THE INCONSISTENCY. && .AVIATION /20Z TUESDAY THROUGH SUNDAY/... A SECONDARY COLD FRONT WILL CROSS THE STATE LATE THIS AFTERNOON AND EVENING...POSSIBLY ACCOMPANIED BY VERY BRIEF...MVFR CONDITIONS /MAINLY ACROSS THE CENTRAL MTNS...EAST ACRS THE MIDDLE SUSQ VALLEY. ELSEWHERE...WIDESPREAD VFR WILL PREVAIL THROUGH 06Z WEDNESDAY. INCREASING WESTERLY WINDS WITH GUSTS UP INTO THE MID 20KT RANGE COULD IMPACT REGIONAL AIRFIELDS THIS AFTERNOON. WINDS WILL VEER AROUND TO THE NW AND GRADUALLY DIMINISH TO UNDER 10 KTS BY 04Z WED WITH SKC-SCT035-060 SKY CONDITIONS. PATCHY FOG/LOW CLOUDS POSSIBLE FOR A FEW HOURS AROUND DAYBREAK AT KBFD AND KJST. THINK THE CHC FOR THIS IS RATHER LOW...SO THEY ARE NOT MENTIONED IN THE FORMAL TAFS ATTM. OUTLOOK... WED-SAT...MAINLY VFR. PATCHY MORNING VALLEY FOG/MVFR POSSIBLE EACH MORNING. ISOLATED TO SCTD LATE AFTERNOON/EVENING SHOWERS AND TSRA /WITH BRIEF MVFR CIGS AND VSBYS/ WILL OCCUR AS THE HEAT AND HUMIDITY BUILDS THU AND FRI. THE CHC FOR THIS AFTERNOON/EVENING CONVECTION WILL CONTINUE THIS WEEKEND. && .CTP WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...DANGELO/LAMBERT NEAR TERM...LAMBERT SHORT TERM...LAMBERT LONG TERM...CERU/STEINBUGL AVIATION...LAMBERT
Hazardous weather outlook, Jul 26, 3:49 PM EDT, 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 349 PM EDT TUE JUL 26 2011 PAZ004>006-010>012-017-018-024>026-033>035-037-272000- WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-SOMERSET-BEDFORD-FULTON- TIOGA- 349 PM EDT TUE JUL 26 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PAZ019-027-028-036-041-042-045-046-049>053-056>059-063>066-272000- SOUTHERN CENTRE-MIFFLIN-JUNIATA-FRANKLIN-NORTHERN LYCOMING-SULLIVAN- SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND- ADAMS-YORK-LANCASTER- 349 PM EDT TUE JUL 26 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. ISOLATED TO SCATTERED STRONG THUNDERSTORMS CONTAINING BRIEF GUSTY WINDS AND SMALL HAIL ARE POSSIBLE EARLY THIS EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 26, 4:16 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
416 PM EDT TUE JUL 26 2011
PAZ052-053-262045-
COLUMBIA PA-NORTHUMBERLAND PA-
416 PM EDT TUE JUL 26 2011
...A SHOWER WITH HEAVY RAIN AND GUSTY WINDS WILL AFFECT SOUTH
CENTRAL COLUMBIA AND SOUTHERN NORTHUMBERLAND COUNTIES...
AT 414 PM EDT...A SHOWER WITH HEAVY RAIN AND GUSTY WINDS WAS NEAR
SUNBURY...MOVING SOUTHEAST AT 30 MPH.
WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE. THIS SHOWER WILL
BE NEAR SNYDERTOWN AROUND 420 PM...FARNSWORTH AROUND 425
PM...SHAMOKIN AROUND 435 PM AND KULPMONT AROUND 445 PM.
THIS WILL IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 11...STATE ROAD
61.
LAT...LON 4070 7660 4081 7680 4094 7677 4093 7656
4090 7657 4089 7655 4089 7653 4092 7653
4093 7652 4092 7639 4081 7630
FORECASTER: DANGELONearby
Special Weather Statements in Pennsylvania, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.